Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Atripla With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Atripla (Efavirenz/Tenofovir/FTC)

ef-FAH-ver-enz / em-tri-SIT-uh-bean / te-NOE-fo-veer Brand Name: Atripla Other Name(s): EFV/FTC/TDF Drug Class: Combination Drugs Approved Use: Treatment of HIV Infection WARNING: Atripla can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in the blood) and liver problems. Contact your health care provider right away if you have any of the following symptoms that may signal...
Ask the Experts

taking atripla for hiv positive condition

will having all the recommended vaccinations to visit Goa in India affect my health adversely or even be dangerous. can I safely have the required vaccinations and also the malaria tablets recommended ...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.In general, all inactivated vaccinations are safe to take if you're HIV+. The exceptions to this are the live attenuated vaccines, such as MMR (mumps, measles, rubella) and yellow fever virus vaccines. There is... Read more »

Allergic reaction after taking Atripla

I recently was diagnosed as being HIV+ and just over a week ago started on my first meds, Atripla. I developed an allergic reaction to the meds (severe lumpy red rash all over my body), went to the hospital, and they told me to stop taking them and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Ideally you should speak to someone in your HIV doctor's office. Rash is common with Atripla and often is treated through (such as with antihistamines). Stopping Atripla after a week can occasionally lead to resistance but most often does not.... Read more »

Using Nutrition Supplements and taking HIV Meds

I take Atripla at night and work out during the day or mornings. I would like to know is it ok to take Nutritional Supplements Like Universal Animal Pump, Nitrix Oxides, Creatine and 100% Whey Protien as a muscle building stack....
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Creatine and whey protein have been studied in HIV. No interactions were observed. We have no data on the other two supplements.Nelson... Read more »

diarrhea and atripla and heart meds

I've recently had a heart drug eluting heart stent, am taking also Atripla HIV med, with Plavix Metoprolol in the mornings. Atripla, Lipitor, and Metoprolol in the evenings. Any reason that diarrhea should flare up. I've not had a problem...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
I do not see an obvious cause for diarrhea with this mix of meds. It is possible that the Lipitor is doing this and holding this drug for a few days, if your doc agrees, could help determine if this is the case. A work up to make sure there is no... Read more »
Connect With Others

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

atripla

Posted by orange01
Hi am have been taking atripla for about a month now( this is the only hiv med i take or ever took). I am a 30 year old woman.I was interested in getting info from a woman who has been on this medication for more than 6 months. I just wanted to... Read more »

I taking Atripla and

Posted by harcase116, 1 Reply
I started noticing besides my achy joints and contant headaches(even with Aleve it still don't help) that my skin is getting drier and flaking!!!! Anything out there that can help!!! Read more »

atripla

Posted by orange01
Hi am have been taking atripla for about a month now( this is the only hiv med i take or ever took). I am a 30 year old woman.I was interested in getting info from a woman who has been on this medication for more than 6 months. I just wanted to know... Read more »